When a person takes too much Nuvigil, overdose symptoms may include unusual bruising or bleeding, nausea, diarrhea, and chest pain. Specific effects will be based on certain factors. If the Nuvigil overdose was recent, healthcare providers may give certain medicines, place a tube in the stomach to "pump the stomach, or treat the symptoms that occur as a result of the overdose.
Nuvigil Overdose: An Overview
Nuvigil™ (armodafinil) is a prescription drug used to promote wakefulness in people with certain sleep disorders. The effects of a Nuvigil overdose can vary, depending on a number of factors, including the Nuvigil dosage and whether it is taken with any other medicines, alcohol, food, or street drugs (especially stimulants).
If you happen to overdose on Nuvigil, seek immediate medical attention.
Symptoms of a Nuvigil Overdose
Little is known about Nuvigil overdoses specifically. However, more information is available about overdoses with Provigil® (modafinil), a similar drug. Based on what is known about cases of Provigil overdose, the following effects may occur with a Nuvigil overdose:
- Anxiety or excitation
- Confusion or disorientation
- Nervousness or restlessness
- Shakiness (tremor)
- Feelings of a rapidly or forcefully beating heart (known as heart palpitations)
- Unusual bruising or bleeding
- A rapid heart rate (tachycardia) or a slow heart rate (bradycardia)
- High blood pressure (hypertension)
- Chest pain
- Loss of life (in cases when Nuvigil was combined with other medications).